Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 53, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Apr 13, 2012, 7:10 PM CDT for Collingsworth County, Texas. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 13, 2012, 7:10 PM CDT (00:10 UTC)
- Expired
- Apr 13, 2012, 7:54 PM CDT
- In force
- 44 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
County Collingsworth County, TX
The radar
The Altus AFB radar (KFDR), 128 km from the middle of the area, began a volume at 00:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 13, 6:06 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 0.2 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 5887 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 158 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
345 WUUS54 KAMA 140010 SVRAMA TXC087-140115- /O.NEW.KAMA.SV.W.0053.120414T0010Z-120414T0115Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AMARILLO TX 710 PM CDT FRI APR 13 2012 THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN COLLINGSWORTH COUNTY IN THE PANHANDLE OF TEXAS * UNTIL 815 PM CDT * AT 707 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 12 MILES SOUTH OF WELLINGTON...MOVING NORTHEAST AT 30 MPH. * LOCATIONS IMPACTED INCLUDE... DODSON... WELLINGTON... PRECAUTIONARY/PREPAREDNESS ACTIONS... TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 3 3 5 1 1 2 1. && LAT...LON 3475 10052 3518 10001 3517 9999 3474 10000 TIME...MOT...LOC 0010Z 235DEG 24KT 3470 10023 $$ JOHNSON
3 follow-up statements
600 WWUS54 KAMA 140024 SVSAMA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 724 PM CDT FRI APR 13 2012 TXC087-140115- /O.CON.KAMA.SV.W.0053.000000T0000Z-120414T0115Z/ COLLINGSWORTH TX- 724 PM CDT FRI APR 13 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT FOR SOUTHEASTERN COLLINGSWORTH COUNTY... AT 720 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES SOUTH OF WELLINGTON...MOVING NORTHEAST AT 30 MPH. THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 3 3 5 1 1 2 1. LAT...LON 3475 10052 3518 10001 3517 9999 3474 10000 TIME...MOT...LOC 0024Z 233DEG 24KT 3477 10017 $$ JOHNSON
729 WWUS54 KAMA 140040 SVSAMA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 740 PM CDT FRI APR 13 2012 TXC087-140115- /O.CON.KAMA.SV.W.0053.000000T0000Z-120414T0115Z/ COLLINGSWORTH TX- 740 PM CDT FRI APR 13 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT FOR SOUTHEASTERN COLLINGSWORTH COUNTY... AT 737 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR WELLINGTON...MOVING NORTHEAST AT 30 MPH. THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 3 3 5 1 1 2 1. LAT...LON 3475 10052 3518 10001 3517 9999 3474 10000 TIME...MOT...LOC 0040Z 233DEG 24KT 3489 10026 $$ JOHNSON
550 WWUS54 KAMA 140054 SVSAMA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 754 PM CDT FRI APR 13 2012 TXC087-140104- /O.CAN.KAMA.SV.W.0053.000000T0000Z-120414T0115Z/ COLLINGSWORTH TX- 754 PM CDT FRI APR 13 2012 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN COLLINGSWORTH COUNTY IS CANCELLED... AT 754 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAD WEAKENED. THEREFORE THE SEVERE THUNDERSTORM WARNING IS CANCELLED. RADAR INDICATED THAT HEAVY RAIN...VERY SMALL HAIL...AND GUSTY WINDS WERE STILL POSSIBLE FROM THE THUNDERSTORM. LAT...LON 3475 10052 3518 10001 3517 9999 3474 10000 TIME...MOT...LOC 0054Z 233DEG 24KT 3495 10017 $$ JOHNSON
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 13, 6:23 PM CDT, 47 minutes earlier.
Area forecast discussion, Apr 13, 6:23 PM CDT, 47 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 623 PM CDT FRI APR 13 2012 .AVIATION... VFR CONDITIONS EXPECTED WITH THE CONVECTION REMAINING EAST OF THE THREE TAF SITES. BECOMING WINDY ON SATURDAY WITH SPEEDS OF 25 TO 35 KNOTS WITH HIGHER GUSTS POSSIBLE BY LATE MORNING AND CONTINUING THROUGH THE AFTERNOON. AN AVIATION WEATHER WARNING WILL LIKELY BE NEEDED ON SATURDAY FOR THE AMARILLO TAF SITE. SCHNEIDER && .PREV DISCUSSION... /ISSUED 400 PM CDT FRI APR 13 2012/ DISCUSSION... FOR TNGT...LEFT IN 20 POPS FOR FAR ERN ZONES IN THE EVENT DRYLINE RETREATS WWD SOME THIS EVENING. DITTO FOR SATURDAY NIGHT AS WELL. OTHERWISE...A TREND TOWARDS GENERALLY DRIER WEATHER SEEN FOR THIS PCKG. WIND MACHINE WILL CRANK UP ON SATURDAY ACROSS MOST OF THE AREA...WITH SOME SORT OF WIND HIGHLIGHTS QUITE POSSIBLE AS PRESSURE GRADIENT TIGHTENS IN RESPONSE TO VIGOROUS UPPER LEVEL TROF OVER WRN US. CORRESPONDING PACIFIC COLD FRONT WILL PUSH THRU SAT NIGHT...OVERTAKING THE DRYLINE... THEN TRANSLATING EWD INTO OK. COOLER TEMPS FOR SUNDAY AND MONDAY. RETAINED SLGT CHC POPS FAR NWRN ZONES FOR SUN AND SUN NIGHT AS SOME UPPER LEVEL DYNAMICS GRAZE THAT AREA AS UPPER TROF MOVES ACROSS THE PLAINS STATES. WARMER WEATHER THEN RETURNS TO THE AREA BEGINNING TUESDAY AS SEMI ZONAL OR WNW FLOW BEGINS TO UNFOLD. PREVIOUS FCST PCKG IS IN GOOD SHAPE AND HAVE RETAINED ITS INTEGRITY. ANDRADE FIRE WEATHER... DESPITE STRONG WINDS AND LOW RELATIVE HUMIDITY VALUES...CRITICAL FIRE WEATHER CONDITIONS ARE NOT EXPECTED THIS WEEKEND ACROSS MOST OF THE OKLAHOMA AND TEXAS PANHANDLES DUE TO RECENT WIDESPREAD HEAVY TO EXCESSIVE RAINS AND CONTINUED WIDESPREAD GREENUP BECAUSE OF THE PRECIPITATION. ELEVATED TO NEAR CRITICAL FIRE WEATHER CONDITIONS MAY OCCUR ACROSS THE SOUTHWEST TEXAS PANHANDLE ON SATURDAY SINCE MUCH LESS IN THE WAY OF PRECIPITATION HAS OCCURRED COMPARED TO THE REST OF THE AREA. ANDRADE && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 16/11
Hazardous weather outlook, Apr 13, 6:18 PM CDT, 52 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 618 PM CDT FRI APR 13 2012 OKZ001>003-TXZ001>020-141200- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 618 PM CDT FRI APR 13 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TONIGHT. THUNDERSTORMS WILL BE POSSIBLE ACROSS THE EASTERN PANHANDLES THROUGH TONIGHT. SOME OF THESE STORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS BEING THE PRIMARY HAZARDS. A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 1 AM CDT FOR THE SOUTHEASTERN TEXAS PANHANDLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THUNDERSTORMS WILL BE POSSIBLE ACROSS THE EASTERN PANHANDLES SATURDAY EVENING AND NIGHT. SOME OF THESE STORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS BEING THE PRIMARY HAZARDS. A WIND ADVISORY MAY BE NEEDED FOR MOST OF THE PANHANDLES ON SATURDAY AS SOUTHWEST WINDS ARE FORECAST TO APPROACH SUSTAINED SPEEDS AROUND 35 MPH WITH HIGHER GUSTS. ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED ACROSS THE SOUTHWEST TEXAS PANHANDLE SATURDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ACROSS THE EASTERN PANHANDLES THIS EVENING AND TONIGHT AND AGAIN SATURDAY EVENING AND NIGHT. AREA FIRE MANAGERS AND EMERGENCY OFFICIALS SHOULD BE ALERT FOR ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS ACROSS THE SOUTHWEST TEXAS PANHANDLE ON SATURDAY. SCHNEIDER
In the hours before
Special weather statement, Apr 13, 5:57 PM CDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 557 PM CDT FRI APR 13 2012 TXZ020-132330- COLLINGSWORTH TX- 557 PM CDT FRI APR 13 2012 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 630 PM CDT FOR COLLINGSWORTH COUNTY. AT 554 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM 6 MILES SOUTH OF WELLINGTON...MOVING NORTHEAST AT 20 MPH. HAIL UP TO THE SIZE OF PENNIES AND WINDS AROUND 50 MPH ARE POSSIBLE. PERSONS IN THE PATH OF THESE STORMS SHOULD CLOSELY MONITOR WEATHER RADIO OR OTHER MEDIA FOR OTHER UPDATES AND POSSIBLE WARNINGS. BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED.
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 14, 4:16 AM CDT | Wind Advisory | AMA | Armstrong, Carson, Dallam, Deaf Smith, Donley, Gray and 10 more | 17 hr |
| Apr 14, 4:26 AM CDT | Red Flag Warning | AMA | Armstrong, Carson, Collingsworth, Dallam, Deaf Smith, Donley and 7 more | 17 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.